Heart & Cardiology/Chest Pains, Gerd Related?
Hello Dr Richardson
For several weeks I have been having on again off again chest pains. Though not centered, I find the pain on the left and right side of my chest. when I move I can feel the area get heavier. The pain feels muscular because of the movement of the pain. I have been taking Gloucophage to lower my blood sugar and I am wondering if this medication can bring on the extreme GERD like pain I am feeling, or does the pain sound heart related. I can have the pain for hours on end - I go about my day, trying to deal with it like it's not there and it doesn't prevent me from shopping, eating, working etc. Its just there. I have had this for a few years - it pops up every few months it seems but more now since I am on this medication. Of course like everyone else I worry it's heart related but because it doesnt cause irregular heartbeats or incapacitate me in any way (It's just painful) can I perhaps not think my heart is involved.
the only thing heart related is that my blood pressure gets high when I have the pain, but can't that just be because of the pain and not because my heart is acting up?
I'm female and 65 I am not tired, I do though have a lot of stress being that we cant live in our home because it was destroyed from the hurricane so I'm wondering if stress could be playing a part. Thanks for your wisdom on this subject.
The most common cause of chest pain is cramping of muscles in the chest wall, around the ribs. That's probably the cause of your chest pain. If movement of your chest wall, like deep breaths or stretching your chest by bending backwards, worsens the chest pain, that is surely chest wall pain, and no threat to life or health, just a big nuisance. Ibuprofen should help. Yes, pain should raise BP.
Please write back if this doesn’t answer all your questions.